MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number BN7TCDF4L
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Output below Specifications (3004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a atrioventricular nodal reentrant tachycardia (avnrt) ablation procedure with a ez steer¿ nav bi-directional electrophysiology catheter and the power displayed on the carto 3 system and showed that the smartablate generator wasn't reaching its target.The catheter was replaced and the issue was resolved.The medical team then noted that the first catheter had a visual defect.There was 'glue' over one of the catheter sensors.No resistance was noted when withdrawing the catheter.No lifted or sharpened rings were noted.No patient consequences were reported.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 12-dec-2024, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.It was reported that a patient underwent a atrioventricular nodal reentrant tachycardia (avnrt) ablation procedure with a ez steer¿ nav bi-directional electrophysiology catheter and the power displayed on the carto 3 system and showed that the smartablate generator wasn't reaching its target.The catheter was replaced and the issue was resolved.The medical team then noted that the first catheter had a visual defect.There was 'glue' over one of the catheter sensors.No resistance was noted when withdrawing the catheter.No lifted or sharpened rings were noted.No patient consequences were reported.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection evaluation, temperature, and impedance test of the returned device were performed following j&j medtech procedures.Visual analysis of the returned sample revealed no damage or anomalies on the device.According to the picture provided by the decontamination lab, reddish material presumably blood was observed.A temperature and impedance test was performed, and no power issues were observed.In addition, the anchor window in the tip section is part of the device design.A manufacturing record evaluation was performed for the finished device number lot 31429851m and no internal action related to the complaint was found during the review.The reddish material presumably blood evidence provided by the decontamination lab could be related to the foreign material reported; therefore, the foreign material reported by the customer complaint was confirmed.The power and foreign material issues reported by the customer could not be replicated during the product investigation.The potential cause of the blood residues could be related to the usage of the device during the procedure; however, this can not be conclusively determined.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through j&j medtech quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20677123
Report Number2029046-2024-03659
Device Sequence Number18235255
Product Code LPB
UDI-Device Identifier10846835002997
UDI-Public(01)10846835002997(17)270827(10)31429851M
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P990025/S12
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBN7TCDF4L
Device Lot Number31429851M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2024
Supplement Date Received by Manufacturer12/12/2024
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; SMARTABLATE GEN-PUMP CABLE 5M; SMARTABLATE GENERATOR KIT-US
Patient SexUnknown